Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
theadventuresofkt

KT's Adventures on Accutane

Good morning everyone!

Well this is it, I suppose. The moment of truth. I'm over having acne, have tried everything and thus, took my first isotretinoin pill this morning.

I'm terrified, naturally. Prior picking up the pills I read anything google could find me about the drug, and saw plently of horror stories about the drug. Not exactly reassuring.

Also, on the back of every, single pill (it's in the punch-out style package) is a picture of a pregnant woman with a big X through it. Even less reassuring. And kind of funny.

I read a lot of these logs in the past few days, and found them really helpful, so I'm starting my own. I also saw the support people in this community gave eachother, and found it really inspiring. Everyone knows what you're going through, and knows what you want/need to hear to feel better. Very nice.

So today it begins. I'm armed with aquaphor, CeraVe, and ibuprophen. I'm ready to have a Battle Royale with this acne.

Bring it.

PICS with no make-up whatsoever (I got to dance like this, but nowhere else)

PICS with my regular make-up. Transformation, right? I'm an actress, so to cover up pimples I use my stage make-up. It covers ANYTHING. I'm wearing Ben Nye cream foundation, with Bare Minerals on top.

Edited by theadventuresofkt

Share this post


Link to post
Share on other sites

DAY FIVE: No noticable changes?

I'm confused. Shouldn't I be getting worse? Or better? Or drier? ...or something? I don't want to tempt fate but this seems weird. I guess the only thing I notice is my acne is a little less inflamed. But to counter that, I got a few more zits on my chin. Great.

More interesting thoughts:

Perusing the galleries, I noticed how some members use that black bar to cover their eyes, and sheild their identity. When I created my profile, I honestly didn't even think about that. But now that I am, I wonder if I really want the entire internet-enabled world to be able to see me at my worst. I don't even let people at school see me without makeup. Why doesn't it bother me more to think anyone could see these pictures of me?

Honestly, I think it's because I've yet to come across anyone I know on here. But further, maybe it's because I do want them to see me like this. Cliche or not, no one is perfect. Now's the time to be upfront about it.

DAY FIVE PICS:

Edited by theadventuresofkt

Share this post


Link to post
Share on other sites

HELLOOOOOOO!!! I'm glad we're almost identical accutane buddies! How much are you on? I'm on a wicked low dose and feel like my progress is ridiculously slow. I thought my skin was getting more and more oily, but I think it was just a mixture of my job and a strange heat wave. The only thing I have started to notice was my lips are getting chapped faster. Not too bad, but still noticeable. Good luck and keep updating. I'll definitely be looking to your log to check how you are doing!!

Are you getting headaches? I am getting them and I find them sooo annoying :wall:

Share this post


Link to post
Share on other sites

Hah! I wish I had your problem, LOL.

I'm thinking of starting up my own log on here... I've already taken photos.

I'm on Day 4 and AH! It's horrible for me.

I have no idea why, but last night when I got home from uni I looked in the mirror and all my blemishes were bleeding! Very strange...

Now they are all red. And very purple.

The red marks have gone black.

So has the area around the pimples...

Has anyone else experienced this?

It's leaving me very concerned....!

Share this post


Link to post
Share on other sites
so, on the back of every, single pill (it's in the punch-out style package) is a picture of a pregnant woman with a big X through it. Even less reassuring. And kind of funny.

sorry, but that is hilarious haha. constant reminder of "DONT GET PREGNANT!" even after all the ipledge stuff. would be funny if there was a male version =P

and about the black bar thing..yeah, i don't shield my identity either because we're all in the same situation. horrible acne that has given us a negative impact on our lives and hiding it from everyone who has gone through the same situation as you is really pointless.

but good luck on your course! im sure you'll clear up really nicely =D

Share this post


Link to post
Share on other sites

DAY...SEVEN (I just had to run up to my room and count how many pills I'd punched out...haha)

A CHANGE!!

But a weird one.

I dance several hours a week, and was afraid of the muscle soreness that is sometimes a side-effect of the accutane. And today I did notice something, but it wasn't soreness.

Here's the story:

Usually I'm good at turns; piroettes, fouettes, I got it. But today I was SO OFF. I couldn't hit even a double on the left (two turns) and I'm usually working on quads. So that's scary. Maybe it wasn't the accutane, and maybe I'm just having a really bad turn day and trying to attribute it to something else, but it still kind of freaked me out.

Otherwise, my skin remains immutable. AGH.

Share this post


Link to post
Share on other sites

DAY ELEVEN

(I was going to do day ten with pictures, so that this would be at least somewhat consistent, but my parents had a work party and I had to set up the croquet set. Which, to my disappointment, no one played)

I am pretty happy. My skin looks a good deal better, at least in my opinion. I thought I was getting several ligitimate pimples on my chin and t-zone, but they never emerged! Also, my skin is a LOT less splotchy and red. The begining of the week was pretty embarrassing though.

I'm in a ballet company, and right now we're having guest choreographers come in to set ballets for the spring. Company and the leotards and things that we wear are actually one of the primary reasons I went on Accutane. I have body acne too, on my chest and back. The company girls don't say anything, but I'm still incredibly self conscious about it. I mean, picture this: Pointe shoes, pink tights, hair twisted into a bun, white leotard with low-cut chest and back and...acne galore. Not pretty.

But anyways, I don't wear any make-up to rehearsals, and I'm meeting new choreographers and dancers, and I have nothing to hide behind. I don't know if they're judging me, or thinking "that poor girl, she should really do something about her acne," or what. It sucked.

And I'm working with ANOTHER choreographer today, but luckily my skin has cleared up quite a bit, which you'll see in a minute when I post pictures. Hopefully, it stays this way. I leave on Monday for the International Thespian Conference, and I'm so nervous!

Share this post


Link to post
Share on other sites

DAY 22

Sorry it's been a while! I was at the International Thespian Conference, workshopping my play. Check it out on youtube! Just search for "self story" and it should come up.

As far as SKIN goes, I am looking MUCH clearer. NO new spots on my chin, nose, or cheeks, just a few on my forehead that I'm anticipating will go away...safe to say I totally missed an IB? Woo hoo!!! I was pretty scared that would happen.

Man. I got really lucky. Aside from chapped lips, and a LITTLE soreness in my back, I'm experiencing no negative side effects. Pray I'm not jinxing it.

I really like accutane. Haha. Probably the first person to ever say that WHILE ON it. But so far, real good. We'll see what happens.

Share this post


Link to post
Share on other sites

Alright, I've lost track of the days and don't have time to go back and count, but it's been almost a month and a half since this roadtrip down highway Accutane began. No carsickness, just lack of patience.

Saw the derm a few days ago, and she said that my progress is really good, especially just for the first month. She said usually it takes until the last few months of the cycle for skin to really see full improvement, so I should expect completely clear skin as a result. I don't want to get my hopes up, so I won't get disappointed, but it's hard not to!

My dosage was increased from 40 mg to 60 mg, and I sincerely hope that doesn't mean new side effects. I'm okay with what I have now, thank you.

Speaking of side effects, they continue to include chapped lips, back soreness, and slightly dry eyes. Not so bad that I can't wear my contacts though, which is good because I'd die with acne and glass. Die, I say.

Finally, what do I look like? My forehead is almost clear, just a few red spots along my hairline. My cheeks along the sides of my nose are also clear, but slightly flushed. I still have new spots on my chin, but they are small-ish, and absolutely cover-up-able. My back, which was GROSS is now totally clear, no spots at all, and my chest is looking better but still spotty.

I'd post pictures but my camera and I are at odds when it comes to uploading. I'll try to figure it out when I have some time. My mom deleted the program I used to use and put in a new one, but I can't figure out it works. Bleh.

That's all for now, I'm off to ballet company, good luck to everyone this week! May you all have clearer skin!

PS: TRICK: When I feel a zit coming on, I put a little bit of diffiren on it twice a day after I mosturize, and it either doesn't pop up, or pops up a LOT smaller.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×